MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC MEDFUSION 3500 PUMP; PUMP, INFUSION

SMITHS MEDICAL ASD, INC MEDFUSION 3500 PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device failed the occlusion test on the preventative maintenance (pm).Per reporter the device kept giving the check clutch / plunger lever error.There was unknown patient involvement.
 
Additional Manufacturer Narrative
B3: unknown; no information has been provided to date.H3: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.The reported that the pump has a check clutch/plunger lever error.Complaint confirmed by checking the alarm history and running the occlusion test.Visual and functional testing was performed.Review of event log found check clutch.Review of service history found no repair records found.Found that the pump has the check clutch issue.Device is repaired by replacing the right and left clutch.The main cause of customer¿s complaint was the clutch parts.After replacing the parts, the pump passed all the testing and is fully operational.

Brand Name
MEDFUSION 3500 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20748308
Report Number3012307300-2024-13786
Device Sequence Number8372039
Product Code FRN
UDI-Device Identifier10610586032318
UDI-Public(01)10610586032318(11)111021
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K040899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500
Device Catalogue Number3500-500
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown